MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number M5IVL7060
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The ivl balloon catheter was received for investigation and damage to the balloon and catheter was confirmed.The distal end of the balloon was found to be buckled at the distal end of the sheath.The balloon was removed from the sheath and the sheath opening had been curled inwards causing the opening to be smaller.The physician used a 6f sheath for the procedure indicating off-label use as the ifu states that a 7f sheath should be used for a 7.0 mm balloon.A portion of the detached distal end was not returned for evaluation.The event description indicates that all components were successfully removed from the patient's body.The cause for the reported unable/difficult to remove and subsequent detachment of balloon components could possibly be attributed to off-label use by the physician as the device was used inside of a stent and the incorrect sheath size was used.The ifu states that the device is not intended for treatment of in-stent restenosis.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave m5 peripheral lithotripsy (ivl) device was used to treat an in stent iliac artery.The balloon was pulsed inside of the stent.Upon removal of the ivl catheter, the physician encountered difficulty and the balloon was found to be detached.It was determined that a 6f sheath was used for this procedure which is smaller than the indicated sheath size in the ifu.The detached component was successfully retrieved from the patient using another sheath.To date, no patient sequelae has been reported.

Brand Name
SHOCKWAVE M5 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE M5 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key13178866
Report Number3015053858-2022-00003
Device Sequence Number4561650
Product Code PPN
UDI-Device Identifier00195451000195
UDI-Public(01)00195451000195(17)230430(10)A210408B
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K180958
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberM5IVL7060
Device Catalogue NumberM5IVL7060
Device Lot NumberA210408B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2021
Initial Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F TERUMO SHEATH.
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient SexMale
Patient Weight102 KG